November  2021, 15(4): 557-573. doi: 10.3934/amc.2020082

Infinite families of $ 3 $-designs from o-polynomials

1. 

Department of Computer Science and Engineering, The Hong Kong University of Science and Technology, Clear Water Bay, Kowloon, Hong Kong

2. 

School of Mathematics and Information, China West Normal University, Sichuan Nanchong, 637002, China

* Corresponding author: Chunming Tang

Received  November 2019 Revised  February 2020 Published  November 2021 Early access  April 2020

Fund Project: C. Ding's research was supported by the Hong Kong Research Grants Council, Proj. No. 16300415. C. Tang was supported by National Natural Science Foundation of China (Grant No. 11871058) and China West Normal University (14E013, CXTD2014-4 and the Meritocracy Research Funds)

A classical approach to constructing combinatorial designs is the group action of a $ t $-transitive or $ t $-homogeneous permutation group on a base block, which yields a $ t $-design in general. It is open how to use a $ t $-transitive or $ t $-homogeneous permutation group to construct a $ (t+1) $-design in general. It is known that the general affine group $ {\mathrm{GA}}_1( {\mathrm{GF}}(q)) $ is doubly transitive on $ {\mathrm{GF}}(q) $. The classical theorem says that the group action by $ {\mathrm{GA}}_1( {\mathrm{GF}}(q)) $ yields $ 2 $-designs in general. The main objective of this paper is to construct $ 3 $-designs with $ {\mathrm{GA}}_1( {\mathrm{GF}}(q)) $ and o-polynomials. O-polynomials (equivalently, hyperovals) were used to construct only $ 2 $-designs in the literature. This paper presents for the first time infinite families of $ 3 $-designs from o-polynomials (equivalently, hyperovals).

Citation: Cunsheng Ding, Chunming Tang. Infinite families of $ 3 $-designs from o-polynomials. Advances in Mathematics of Communications, 2021, 15 (4) : 557-573. doi: 10.3934/amc.2020082
References:
[1]

E. F. Assmus, Jr. and J. D. Key, Designs and Their Codes, Cambridge Tracts in Mathematics, 103. Cambridge University Press, Cambridge, 1992. doi: 10.1017/CBO9781316529836.

[2] T. BethD. Jungnickel and H. Lenz, Design Theory, Cambridge University Press, Cambridge, 1986. 
[3]

W. Cherowitzo, Hyperovals in Desarguesian planes of even order, Combinatorics '86 (Trento, 1986), Annals of Discrete Math., North-Holland, Amsterdam, 37 (1988), 87-94.  doi: 10.1016/S0167-5060(08)70228-0.

[4]

W. Cherowitzo, Hyperovals in Desarguesian planes: An update, Disc. Math., 155 (1996), 31-38.  doi: 10.1016/0012-365X(94)00367-R.

[5]

W. CherowitzoT. PenttilaI. Pinneri and G. F. Royle, Flocks and ovals, Geometriae Dedicata, 60 (1996), 17-37.  doi: 10.1007/BF00150865.

[6]

C. S. Ding and C. J. Li, Infinite families of 2-designs and 3-designs from linear codes, Discrete Math., 340 (2017), 2415-2431.  doi: 10.1016/j.disc.2017.05.013.

[7]

C. S. Ding and J. Yuan, A family of skew Hadamard difference sets, J. Combinatorial Theory Ser. A, 113 (2006), 1526-1535.  doi: 10.1016/j.jcta.2005.10.006.

[8]

C. Ding and P. Yuan, Five constructions of permutation polynomials over GF$(q^2)$, unpublished manuscript, (2015). http://arXiv.org/abs/1511.00322.

[9]

C. S. Ding and Z. C. Zhou, Parameters of $2$-designs from some BCH codes, Codes, Cryptography and Information Security, Lecture Notes in Computer Science, Springer, Cham, 10194 (2017), 110-127.  doi: 10.1007/978-3-319-55589-8_8.

[10]

D. G. Glynn, Two new sequences of ovals in finite Desarguesian planes of even order, Combinatorial Mathematics X, Lecture Notes in Mathematics, Heidelberg, Springer Verlag, 1983 (1983), 217-229.  doi: 10.1007/BFb0071521.

[11]

D. G. Glynn, A condition for the existence of ovals in PG(2, $q$), $q$ even, Geometriae Dedicata, 32 (1989), 247-252.  doi: 10.1007/BF00147433.

[12]

W.-A. Jackson, A chracterisation of Hadamard designs with $SL(2, q)$ acting transitively, Geom. Dedicata, 46 (1993), 197-206.  doi: 10.1007/BF01264918.

[13] R. Lidl and H. Niederreiter, Finite Fields, Second edition, Encyclopedia of Mathematics and its Applications, 20. Cambridge University Press, Cambridge, 1997. 
[14]

A. Maschietti, Difference set and hyperovals, Des. Codes Cryptg., 14 (1998), 89-98.  doi: 10.1023/A:1008264606494.

[15]

S. E. Payne, A new infinite family of generalized quadrangles, Congressus Numerantium, 49 (1985), 115-128. 

[16]

B. Segre, Sui $k$-archi nei piani finiti di caratteristica 2, Revue de Math. Pures Appl., 2 (1957), 289-300. 

[17]

B. Segre, Ovali e curvenei piani di Galois di caratteristica due, Atti Accad. Naz. Lincei Rend., 32 (1962), 785-790. 

[18]

B. Segre and U. Bartocci, Ovali ed alte curve nei piani di Galois di caratteristica due, Acta Arith., 18 (1971), 423-449.  doi: 10.4064/aa-18-1-423-449.

[19]

N. V. Semakov and V. A. Zinov'ev, Balanced codes and tactical configurations, Problemy Peredachi Informatsii, 5 (1969), 22-28. 

[20]

M. S. Shrikhande, Quasi-symmetric designs, Handbook of Combinatorial Designs, 2nd Edition, CRC Press, New York, (2007), 578–582.

[21]

C. M. Tang, Infinite families of 3-designs from APN functions, J. Combinatorial Designs, 28 (2020), 97-117.  doi: 10.1002/jcd.21685.

[22]

V. D. Tonchev, Codes and designs, Handbook of coding theory, North-Holland, Amsterdam, 1, 2 (1998), 1229-1267. 

[23]

Q. Xiang, On balanced binary sequences with two-level autocorrelation functions, IEEE Trans. Inf. Theory, 44 (1998), 3153-3156.  doi: 10.1109/18.737547.

show all references

References:
[1]

E. F. Assmus, Jr. and J. D. Key, Designs and Their Codes, Cambridge Tracts in Mathematics, 103. Cambridge University Press, Cambridge, 1992. doi: 10.1017/CBO9781316529836.

[2] T. BethD. Jungnickel and H. Lenz, Design Theory, Cambridge University Press, Cambridge, 1986. 
[3]

W. Cherowitzo, Hyperovals in Desarguesian planes of even order, Combinatorics '86 (Trento, 1986), Annals of Discrete Math., North-Holland, Amsterdam, 37 (1988), 87-94.  doi: 10.1016/S0167-5060(08)70228-0.

[4]

W. Cherowitzo, Hyperovals in Desarguesian planes: An update, Disc. Math., 155 (1996), 31-38.  doi: 10.1016/0012-365X(94)00367-R.

[5]

W. CherowitzoT. PenttilaI. Pinneri and G. F. Royle, Flocks and ovals, Geometriae Dedicata, 60 (1996), 17-37.  doi: 10.1007/BF00150865.

[6]

C. S. Ding and C. J. Li, Infinite families of 2-designs and 3-designs from linear codes, Discrete Math., 340 (2017), 2415-2431.  doi: 10.1016/j.disc.2017.05.013.

[7]

C. S. Ding and J. Yuan, A family of skew Hadamard difference sets, J. Combinatorial Theory Ser. A, 113 (2006), 1526-1535.  doi: 10.1016/j.jcta.2005.10.006.

[8]

C. Ding and P. Yuan, Five constructions of permutation polynomials over GF$(q^2)$, unpublished manuscript, (2015). http://arXiv.org/abs/1511.00322.

[9]

C. S. Ding and Z. C. Zhou, Parameters of $2$-designs from some BCH codes, Codes, Cryptography and Information Security, Lecture Notes in Computer Science, Springer, Cham, 10194 (2017), 110-127.  doi: 10.1007/978-3-319-55589-8_8.

[10]

D. G. Glynn, Two new sequences of ovals in finite Desarguesian planes of even order, Combinatorial Mathematics X, Lecture Notes in Mathematics, Heidelberg, Springer Verlag, 1983 (1983), 217-229.  doi: 10.1007/BFb0071521.

[11]

D. G. Glynn, A condition for the existence of ovals in PG(2, $q$), $q$ even, Geometriae Dedicata, 32 (1989), 247-252.  doi: 10.1007/BF00147433.

[12]

W.-A. Jackson, A chracterisation of Hadamard designs with $SL(2, q)$ acting transitively, Geom. Dedicata, 46 (1993), 197-206.  doi: 10.1007/BF01264918.

[13] R. Lidl and H. Niederreiter, Finite Fields, Second edition, Encyclopedia of Mathematics and its Applications, 20. Cambridge University Press, Cambridge, 1997. 
[14]

A. Maschietti, Difference set and hyperovals, Des. Codes Cryptg., 14 (1998), 89-98.  doi: 10.1023/A:1008264606494.

[15]

S. E. Payne, A new infinite family of generalized quadrangles, Congressus Numerantium, 49 (1985), 115-128. 

[16]

B. Segre, Sui $k$-archi nei piani finiti di caratteristica 2, Revue de Math. Pures Appl., 2 (1957), 289-300. 

[17]

B. Segre, Ovali e curvenei piani di Galois di caratteristica due, Atti Accad. Naz. Lincei Rend., 32 (1962), 785-790. 

[18]

B. Segre and U. Bartocci, Ovali ed alte curve nei piani di Galois di caratteristica due, Acta Arith., 18 (1971), 423-449.  doi: 10.4064/aa-18-1-423-449.

[19]

N. V. Semakov and V. A. Zinov'ev, Balanced codes and tactical configurations, Problemy Peredachi Informatsii, 5 (1969), 22-28. 

[20]

M. S. Shrikhande, Quasi-symmetric designs, Handbook of Combinatorial Designs, 2nd Edition, CRC Press, New York, (2007), 578–582.

[21]

C. M. Tang, Infinite families of 3-designs from APN functions, J. Combinatorial Designs, 28 (2020), 97-117.  doi: 10.1002/jcd.21685.

[22]

V. D. Tonchev, Codes and designs, Handbook of coding theory, North-Holland, Amsterdam, 1, 2 (1998), 1229-1267. 

[23]

Q. Xiang, On balanced binary sequences with two-level autocorrelation functions, IEEE Trans. Inf. Theory, 44 (1998), 3153-3156.  doi: 10.1109/18.737547.

[1]

Igor E. Pritsker and Richard S. Varga. Weighted polynomial approximation in the complex plane. Electronic Research Announcements, 1997, 3: 38-44.

[2]

Primitivo B. Acosta-Humánez, J. Tomás Lázaro, Juan J. Morales-Ruiz, Chara Pantazi. On the integrability of polynomial vector fields in the plane by means of Picard-Vessiot theory. Discrete and Continuous Dynamical Systems, 2015, 35 (5) : 1767-1800. doi: 10.3934/dcds.2015.35.1767

[3]

Azeddine Elmajidi, Elhoussine Elmazoudi, Jamila Elalami, Noureddine Elalami. Dependent delay stability characterization for a polynomial T-S Carbon Dioxide model. Discrete and Continuous Dynamical Systems - S, 2022, 15 (1) : 143-159. doi: 10.3934/dcdss.2021035

[4]

Antoni Ferragut, Jaume Llibre, Adam Mahdi. Polynomial inverse integrating factors for polynomial vector fields. Discrete and Continuous Dynamical Systems, 2007, 17 (2) : 387-395. doi: 10.3934/dcds.2007.17.387

[5]

Laura DeMarco, Kevin Pilgrim. Hausdorffization and polynomial twists. Discrete and Continuous Dynamical Systems, 2011, 29 (4) : 1405-1417. doi: 10.3934/dcds.2011.29.1405

[6]

Azniv Kasparian, Ivan Marinov. Duursma's reduced polynomial. Advances in Mathematics of Communications, 2017, 11 (4) : 647-669. doi: 10.3934/amc.2017048

[7]

Murray R. Bremner. Polynomial identities for ternary intermolecular recombination. Discrete and Continuous Dynamical Systems - S, 2011, 4 (6) : 1387-1399. doi: 10.3934/dcdss.2011.4.1387

[8]

Aihua Li. An algebraic approach to building interpolating polynomial. Conference Publications, 2005, 2005 (Special) : 597-604. doi: 10.3934/proc.2005.2005.597

[9]

Luiz Henrique de Figueiredo, Diego Nehab, Jorge Stolfi, João Batista S. de Oliveira. Rigorous bounds for polynomial Julia sets. Journal of Computational Dynamics, 2016, 3 (2) : 113-137. doi: 10.3934/jcd.2016006

[10]

Alain Jacquemard, Weber Flávio Pereira. On periodic orbits of polynomial relay systems. Discrete and Continuous Dynamical Systems, 2007, 17 (2) : 331-347. doi: 10.3934/dcds.2007.17.331

[11]

Yeor Hafouta. A functional CLT for nonconventional polynomial arrays. Discrete and Continuous Dynamical Systems, 2020, 40 (5) : 2827-2873. doi: 10.3934/dcds.2020151

[12]

Ricardo Diaz and Sinai Robins. The Ehrhart polynomial of a lattice n -simplex. Electronic Research Announcements, 1996, 2: 1-6.

[13]

Davor Dragičević. Admissibility and polynomial dichotomies for evolution families. Communications on Pure and Applied Analysis, 2020, 19 (3) : 1321-1336. doi: 10.3934/cpaa.2020064

[14]

Mariantonia Cotronei, Tomas Sauer. Full rank filters and polynomial reproduction. Communications on Pure and Applied Analysis, 2007, 6 (3) : 667-687. doi: 10.3934/cpaa.2007.6.667

[15]

M. A. M. Alwash. Polynomial differential equations with small coefficients. Discrete and Continuous Dynamical Systems, 2009, 25 (4) : 1129-1141. doi: 10.3934/dcds.2009.25.1129

[16]

Xu Zhang, Guanrong Chen. Polynomial maps with hidden complex dynamics. Discrete and Continuous Dynamical Systems - B, 2019, 24 (6) : 2941-2954. doi: 10.3934/dcdsb.2018293

[17]

Krzysztof Frączek. Polynomial growth of the derivative for diffeomorphisms on tori. Discrete and Continuous Dynamical Systems, 2004, 11 (2&3) : 489-516. doi: 10.3934/dcds.2004.11.489

[18]

Peizhao Yu, Guoshan Zhang, Yi Zhang. Decoupling of cubic polynomial matrix systems. Numerical Algebra, Control and Optimization, 2021, 11 (1) : 13-26. doi: 10.3934/naco.2020012

[19]

Matthieu Astorg, Fabrizio Bianchi. Higher bifurcations for polynomial skew products. Journal of Modern Dynamics, 2022, 18: 69-99. doi: 10.3934/jmd.2022003

[20]

Karim El Mufti, Rania Yahia. Polynomial stability in viscoelastic network of strings. Discrete and Continuous Dynamical Systems - S, 2022, 15 (6) : 1421-1438. doi: 10.3934/dcdss.2022073

2020 Impact Factor: 0.935

Metrics

  • PDF downloads (475)
  • HTML views (839)
  • Cited by (0)

Other articles
by authors

[Back to Top]